MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LINEAR CUTTER/STAPLER-STANDARD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LINEAR CUTTER/STAPLER-STANDARD; STAPLE, IMPLANTABLE
Catalog Number JJ55B
Medical Device Problem Codes Difficult to Insert (1316); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 8/8/2024 d4 batch # unk d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure there was a cartridge installation issue.It was reported that during the surgery, the cartridge could not be installed.Checked the reloads and found there were no safety-lock on both sides of reloads.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/28/2024.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent 10/22/2024.D4 batch #444a14.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one jj55b (a) reload was received with no apparent damage, and outside of its opened packaging.During the visual inspection of reload, it was noted that the reload belongs to a tcr55.However, the printed batch on reload was reviewed and it belongs to product code jj55b.The mix observed is potentially related to a manufacturing process.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through ethicon endo surgery¿s quality system.A manufacturing record evaluation was performed for the finished device batch number 444a14, and no non-conformances were identified.

Brand Name
LINEAR CUTTER/STAPLER-STANDARD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19944576
Report Number3005075853-2024-05831
Device Sequence Number20071879
Product Code GDW
UDI-Device Identifier10705036002239
UDI-Public(01)10705036002239(17)260831(10)459A28
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberJJ55B
Device Lot Number459A28
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer08/22/2024
10/15/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/28/2024
10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown